It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-07-2006, 08:09 AM   #1
Veteran
(female)
 
Join Date: Aug 2003
Location: half moon bay, california. U.S.A.
Posts: 386
caroleye HB User
Trouble taking Lupus drugs??

Several years ago, I had too many side affects to continue on Plaquenil.

Now I'm thinking I need to revisit a rheumy after all these years to see if there are other options, or ways to tolerate.

Curious what you're taking & if you've had difficulty; your solution, etc.

Thanks for any suggestions.

carole

 
Old 03-07-2006, 04:22 PM   #2
Senior Veteran
(female)
 
Join Date: May 2003
Location: Virginia, USA
Posts: 2,355
BarbaraH HB UserBarbaraH HB UserBarbaraH HB UserBarbaraH HB User
Re: Trouble taking Lupus drugs??

Hi Carole,

What side effects bothered you with Plaquenil?

I took it twice a day for 2 years without problems, then started having increasingly frequent bouts of the runs. I tried taking it at night several months ago and was up with the runs in the middle of that night. It may be a mistake, but I'm not taking it at all now and feel okay.

My doctor did try me on the real Chloroquin, but that made no difference.

Wishing you well - Barbara

 
Sponsors Lightbulb
   
Old 03-07-2006, 05:41 PM   #3
Facilitator
(female)
 
Join Date: Feb 2004
Posts: 4,822
VeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB User
Re: Trouble taking Lupus drugs??

Carole, Some people here have written similarly, I think. I recall some saying they did better on brand-name Plaquenil, as opposed to generic hydroxychloroquine. And Dr. Wallace also writes in his lupus hardcover that many do indeed tolerate the name-brand better than the generic.

I had GI problems for so many years that if I indeed had any at the time I started Plaquenil, I would probably not have noticed much. I got some halo effect at night, so just avoided driving at night for a few weeks. I seem to recall being a little queasy, like you feel when you first start an antibiotic.

But the drug started helping my symptoms very quickly---mainly, fatigue, anemia, tingling, & headaches. I still have blah spells but with fewer & less severe problems. But I still need OTC pain meds fairly often.

Good luck with your decision! Take good care, Vee

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
lupus, adjusting and can't do it alone anymore katytxmom Lupus 5 04-28-2010 04:57 AM
lupus rash 13angela13 Lupus 4 06-08-2009 08:48 AM
A Newbie asking about Drug Induced Lupus and Zoloft ??????? Maggee22 Lupus 2 06-20-2008 04:57 PM
young boy, may have lupus? flhobbs Lupus 6 05-20-2008 05:04 PM
Abdominal Distention and trouble breathing FarmGirl31 Digestive Disorders 61 04-29-2008 03:54 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (170), ladybud (41), AngelicBrat (16), luca689 (7), neveragain444 (6), ksp (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 04:53 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!